close
This ad will auto close in 10 seconds

`HPV vaccine not known even to have any side effects`

Amid a furore over the HPV vaccination drive in two states, an NGO involved in the study today contended that no deaths had been caused due to it as the vaccine was not known even to have any side effects.



New Delhi: Amid a furore over the HPV
vaccination drive in two states, an NGO involved in the
study today contended that no deaths had been caused due to it
as the vaccine was not known even to have any side effects.

"As demonstrated in extensive clinical trials and
through post-marketing surveillance, HPV vaccines continue to
show high safety profiles with very low rates of serious side
effects and no causal links to any reported deaths," Path, a
global non-profit organisation, said in a statement.

The WHO position paper on HPV vaccines states that,
"in clinical trials, mild and transient local reactions at the
site of injection (erythema, pain, or swelling) were 1020 per
cent, more frequent among those who received the current HPV
vaccines than in their respective control groups.

"But no systemic adverse reactions assessed to be
causally associated with the HPV immunisation have been
reported," the statement said.

It further said that as on May one, 2009, "more than
24 million doses of Gardasil were distributed in the United
States. Experts have not found a common medical pattern to the
reports of serious adverse events that would suggest that they
were caused by the vaccine".

In India, Path said, of the more than 23,000 girls
vaccinated, three were hospitalised after vaccination as a
cautionary measure. All three were released soon afterward,
following observation.

"In the large cohorts of girls vaccinated in Andhra
Pradesh and Gujarat, six deaths were reported in the weeks or
months following HPV vaccination. None of these deaths was
causally associated with the vaccine," it said.

Secretary Department of Health Research in the Health
Ministry, Dr V M Katoch, has earlier denied that the deaths
had been caused due to HPV vaccination.

PTI

From Zee News

0 Comment - Join the Discussions